MAUDE Adverse Event Report: MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM

MOTION CONCEPTS LP POWERED WHEELCHAIR SYSTEM
Model Number 50T-MAXX
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This system was ordered by the dealer ((b)(4)), according to the end user specification.Front rigging of the system was changed from 70° swing away hangers, which he was using in his old chair, to power center mount with heel straps as there were leg issues for the end user in the past.Dealer also added calf straps to the calf pads to avoid incidents like this.Unfortunately, the end user wasn't using the calf straps and it seems that his feet were not properly supported by the heel straps at the time of event.The dealer has also reported that there was no malfunction of the chair.It is noted that the motion concepts user manual provided with this system, includes the following warning: "before operating your wheelchair, always ensure footplates/platforms are in their full down position and your feet are properly supported by the heel straps" however, in this case, this precaution was not followed by the end user.
 
Event or Problem Description
On 19-april-2018, motion concepts was notified by (b)(4) (motion concepts importer), that one of their dealers ((b)(4)) was notified of an incident that took place on (b)(6) 2018.The dealer reported that the end user's left foot slid off from the back-left corner of the footplate.Since he has no sensation in the lower extremity of his body, he continued to drive until he heard a snap, that he saw, it was on his ankle.As a result of this incident, there were 2 broken bones in left ankle.Power center mount front rigging with heel straps were used in the system as the end user had a history of legs issues on wheel chair.In addition to that, the dealer installed calf straps to the calf pad for the safety of the end user to avoid any adverse event.The dealer stated that the calf straps were not in use when this incident happened and the system did not malfunction.

Brand Name
POWERED WHEELCHAIR SYSTEM
Common Device Name
WHEELCHAIR
Manufacturer (Section D)
MOTION CONCEPTS LP
84 citation drive
unit 1-7
concord, ontario L4K3C 1
CA  L4K3C1
MDR Report Key7465655
Report Number9615350-2018-00002
Device Sequence Number13478938
Product Code ITI
UDI-Device Identifier00754014710362
UDI-Public00754014710362
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number50T-MAXX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient Weight75